Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 55, NWS Nashville, TN

April 11, 2008Dickson County, Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 11, 2008, 10:33 AM CDT for Dickson County, Humphreys County, Tennessee. It was in force for 27 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2008, 10:33 AM CDT (15:33 UTC)
Expired
Apr 11, 2008, 11:00 AM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Dickson County, TN, Humphreys County, TN

What was reported inside it

TimeReportWhereRemark
Apr 11, 10:54 AM CDTHAIL 0.75Charlotte, TN
Apr 11, 10:55 AM CDTHAIL 1Charlotte, TN
Apr 11, 11:00 AM CDTTORNADO4 Ne Dickson, TNEF1 TORNADO HIT FROM 1100 TO 1103 AM CDT 4.2 MILES NORTHEAST OF DICKSON TO 5.8 MILES NORTHEAST OF DICKSON. THE TORNADO HAD A PATH LENGTH OF 1.6 MILES AND A PATH WIDTH OF 20 YARDS. THE TORNADO FLATTENED 2 BARNS, TREES WERE SNAPPED AND UPROOTED, AND OUTBUILDING
Apr 11, 11:00 AM CDTTORNADO4 Ne Dickson, TNINTERSECTION OF JONES CREEK AND ROCK CHURCH...BUILDINGS DAMAGE AND TREES DOWN.
Apr 11, 11:05 AM CDTFUNNEL CLOUD8 Sw Dickson, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 10:15 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 111533
SVROHX
TNC043-085-111600-
/O.NEW.KOHX.SV.W.0055.080411T1533Z-080411T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1033 AM CDT FRI APR 11 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DICKSON COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF DICKSON...
  EAST CENTRAL HUMPHREYS COUNTY IN TENNESSEE...

* UNTIL 1100 AM CDT

* AT 1028 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MCEWEN...OR 10 MILES SOUTHEAST OF WAVERLY...AND MOVING NORTHEAST AT
  48 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DICKSON BY 1045 AM CDT...
  7 MILES NORTHWEST OF BURNS BY 1050 AM CDT...
  WHITE BLUFF BY 1055 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR CENTRAL TENNESSEE.

LAT...LON 3623 8716 3622 8718 3619 8714 3610 8717
      3598 8748 3600 8752 3596 8755 3595 8762
      3590 8772 3606 8782 3632 8723
TIME...MOT...LOC 1533Z 243DEG 42KT 3606 8756

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 4:01 AM CDT, 6 hours 32 minutes earlier.

Area forecast discussion, Apr 11, 4:01 AM CDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
401 AM CDT FRI APR 11 2008

.DISCUSSION...AREA OF SHOWERS AND THUNDERSTORMS IS CURRENTLY
MOVING ACROSS MIDDLE TENNESSEE, ALTHOUGH THE SURFACE COLD FRONT IS
STILL WEST OF THE MISSISSIPPI RIVER. DESPITE EARLIER WARNINGS, THE
CURRENT ACTIVITY HAS DIMINISHED WELL BELOW SEVERE CRITERIA.

AT 08Z, 988 MB SURFACE LOW WAS CENTERED OVER IOWA, WITH A STRONG
PRESSURE GRADIENT EXTENDING SEVERAL HUNDRED MILES FROM THE LOW.
THUS, LOOK FOR WINDS TO REMAIN STRONG THROUGHOUT THE DAY.

COLD FRONT WILL PASS THROUGH THE MID STATE THIS EVENING, ALTHOUGH
THE MOST ACTIVE WEATHER IS THAT WHICH IS OCCURRING NOW. MODELS
INDICATE SIGNIFICANT DRYING IN THE MID AND UPPER LEVELS LATER THIS
MORNING. ALTHOUGH WITH SUFFICIENT LOW-LEVEL MOISTURE AND WARM AIR
STILL IN PLACE, WE MAY GET SOME ADDITIONAL ACTIVITY LATER TODAY OR
THIS EVENING, ESPECIALLY WITH THE PASSAGE OF THE FRONT.

AFTERWARDS, LOOK FOR SIGNIFICANTLY COOLER AIR TO ADVECT INTO THE
MID STATE, DESPITE THE ABSENCE OF A TRUE NORTHWEST WIND UNTIL
SUNDAY. GFS DEPICTS DEEP OCCLUDED FRONT MOISTURE MOVING ACROSS
MIDDLE TENNESSEE BY SUNDAY, THUS BRINGING MORE CLOUDS AND A CHANCE
OF RAIN LASTING THROUGH SUNDAY NIGHT BEFORE SKIES FINALLY CLEAR OUT.

FORECAST FROM MONDAY THROUGH THURSDAY WILL BE DRY, ALTHOUGH
TEMPERATURES SUNDAY NIGHT AND MONDAY NIGHT WILL DROP WELL INTO THE
30S, WITH SOME FREEZING TEMPERATURES AT OUR HIGHER ELEVATIONS, SO
WIDESPREAD FROST IS EXPECTED THOSE TWO NIGHTS.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      76  49  57  39 /  70  10  20  20
CLARKSVILLE    75  45  54  37 /  60  10  20  20
CROSSVILLE     73  47  57  35 /  80  40  20  30
COLUMBIA       75  50  59  38 /  70  20  20  20
LAWRENCEBURG   76  50  60  37 /  70  20  20  20
WAVERLY        75  47  56  37 /  60  10  20  20
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, Apr 10, 1:59 PM CDT, 20 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
159 PM CDT THU APR 10 2008

TNZ011-032>034-065-066-079-080-111030-
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-GRUNDY-VAN BUREN-
159 PM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE ON FRIDAY...
BRINGING THUNDERSTORMS TO THE MID STATE BEGINNING TONIGHT. GIVEN
THE WARM TEMPERATURES AHEAD OF THE FRONT...THE ATMOSPHERE WILL
BECOME INCREASINGLY UNSTABLE. SOME OF THE STORMS MAY BECOME SEVERE.
WHILE STRAIGHT LINE DAMAGING WINDS ARE THE PRIMARY THREAT...ISOLATED
TORNADOES ARE ALSO A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MORE ACTIVE WEATHER IS POSSIBLE ON FRIDAY...MAINLY THROUGH MID TO
LATE AFTERNOON AS THE COLD FRONT EDGES TOWARD MIDDLE TENNESSEE.
WITH THE EXCEPTION OF THOSE LOCATIONS GENERALLY NORTHWEST OF
NASHVILLE...THE MID STATE IS UNDER A SLIGHT RISK OF SEVERE
WEATHER ON FRIDAY.

THE COLD FRONT WILL BRING CONSIDERABLY COOLER AIR TO MIDDLE
TENNESSEE...WITH THE COLDEST TEMPERATURES EXPECTED ON SUNDAY AND
MONDAY NIGHTS...WHEN TEMPERATURES WILL DIP INTO THE LOWER TO MID
30S. THUS...THERE IS THE EXPECTATION OF WIDESPREAD FROST MONDAY
AND TUESDAY MORNINGS...ESPECIALLY ALONG THE CUMBERLAND PLATEAU.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED.

TNZ005>010-022>031-056>064-075-077-078-093>095-111030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DEKALB-BEDFORD-COFFEE-WARREN-WAYNE-LAWRENCE-GILES-
159 PM CDT THU APR 10 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT...

   WIND ADVISORY

A STRONG COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE ON FRIDAY...
BRINGING THUNDERSTORMS TO THE MID STATE BEGINNING TONIGHT. GIVEN
THE WARM TEMPERATURES AHEAD OF THE FRONT...THE ATMOSPHERE WILL
BECOME INCREASINGLY UNSTABLE. SOME OF THE STORMS MAY BECOME SEVERE.
WHILE STRAIGHT LINE DAMAGING WINDS ARE THE PRIMARY THREAT...ISOLATED
TORNADOES ARE ALSO A POSSIBILITY.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MORE ACTIVE WEATHER IS POSSIBLE ON FRIDAY...MAINLY THROUGH MID TO
LATE AFTERNOON AS THE COLD FRONT EDGES TOWARD MIDDLE TENNESSEE.
WITH THE EXCEPTION OF THOSE LOCATIONS GENERALLY NORTHWEST OF
NASHVILLE...THE MID STATE IS UNDER A SLIGHT RISK OF SEVERE
WEATHER ON FRIDAY.

THE COLD FRONT WILL BRING CONSIDERABLY COOLER AIR TO MIDDLE
TENNESSEE...WITH THE COLDEST TEMPERATURES EXPECTED ON SUNDAY AND
MONDAY NIGHTS...WHEN TEMPERATURES WILL DIP INTO THE LOWER TO MID
30S. THUS...THERE IS THE EXPECTATION OF WIDESPREAD FROST MONDAY
AND TUESDAY MORNINGS...ESPECIALLY ALONG THE CUMBERLAND PLATEAU.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED LATE TONIGHT
AND FRIDAY.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:42 PM CDTSevere Thunderstorm WarningOHXStewart33 min
Apr 10, 11:19 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Stewart26 min
Apr 10, 11:56 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart34 min
Apr 11, 12:29 AM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys31 min
Apr 11, 1:06 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more24 min
Apr 11, 1:25 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys, Perry35 min
Apr 11, 2:22 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson, Sumner23 min
Apr 11, 10:08 AM CDTSevere Thunderstorm WarningOHXBenton, Humphreys37 min
Apr 11, 10:36 AM CDTTornado WarningOHXDickson, Humphreys24 min
Apr 11, 10:43 AM CDTSevere Thunderstorm WarningOHXHickman, Perry32 min
Apr 11, 10:57 AM CDTTornado WarningOHXCheatham, Dickson22 min
Apr 11, 11:14 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Williamson31 min
Apr 11, 11:17 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner28 min
Apr 11, 11:22 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne23 min
Apr 11, 11:44 AM CDTSevere Thunderstorm WarningOHXMacon, Trousdale31 min
Apr 11, 11:45 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne30 min
Apr 11, 11:47 AM CDTTornado WarningOHXLawrence, Wayne28 min
Apr 11, 12:00 PM CDTTornado WarningOHXClay, Macon19 min
Apr 11, 12:11 PM CDTSevere Thunderstorm WarningOHXGiles, Maury34 min
Apr 11, 12:12 PM CDTAreal Flood AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 26 more109 days
Apr 11, 12:14 PM CDTTornado WarningOHXGiles, Lawrence, Maury31 min
Apr 11, 12:28 PM CDTTornado WarningOHXMarshall, Maury32 min
Apr 11, 12:51 PM CDTTornado WarningOHXBedford24 min
Apr 11, 1:13 PM CDTTornado WarningOHXBedford, Coffee32 min
Apr 11, 1:28 PM CDTTornado WarningOHXCannon32 min
Apr 11, 1:39 PM CDTTornado WarningOHXWarren51 min
Apr 11, 1:59 PM CDTTornado WarningOHXVan Buren, White46 min
Apr 11, 2:09 PM CDTTornado WarningOHXVan Buren, White36 min
Apr 11, 2:21 PM CDTSevere Thunderstorm WarningOHXCoffee24 min
Apr 11, 2:31 PM CDTSevere Thunderstorm WarningOHXCumberland, White15 min
Apr 11, 2:31 PM CDTTornado WarningOHXGrundy29 min
Apr 11, 2:35 PM CDTTornado WarningOHXCoffee, Warren14 min
Apr 11, 2:39 PM CDTTornado WarningOHXCumberland36 min
Apr 11, 3:13 PM CDTTornado WarningOHXCumberland21 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.